MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon rupture occurred.The 80% stenosed target lesion was located in the mildly tortuous and moderately calcified nodular morpology distal right coronary artery.A 10mmx4.00mm wolverine coronary cutting balloon was selected for use.During the procedure, the balloon was inflated thrice within 5-10 seconds after second inflation.However, at third inflation, it was noted that the balloon ruptured at 6atm.The device was removed from the patient easily through the guide catheter over the wire.The procedure was completed with the different device.No complications were reported, and patient was stable post procedure.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The 80% stenosed target lesion was located in the mildly tortuous and moderately calcified nodular morphology distal right coronary artery.A 10mmx4.00mm wolverine coronary cutting balloon was selected for use.During the procedure, the balloon was inflated thrice within 5-10 seconds after second inflation.However, at third inflation, it was noted that the balloon ruptured at 6atm.The device was removed from the patient easily through the guide catheter over the wire.The procedure was completed with the different device.No complications were reported, and patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual, tactile and microscopic examination of the hypotube identified multiple kinking along the length of the hypotube.A visual, tactile and microscopic examination of the distal extrusion identified no kinks or damages.A detailed microscopic examination of the balloon material identified no tears or pinholes in the balloon.All blades were fully bonded on the balloon and did not exhibit any signs of damage.No issues identified during examination of the extrusion shaft.Tip showed no signs of tip damage.A microscopic examination of the proximal and distal markerbands identified no damage.Using an encore inflation unit an attempt was made to inflate the balloon when a pinhole leak was confirmed.The pinhole was located over the proximal edge of the distal markerband.A leakage test performed on the device, confirmed that a pinhole leak did exist in the balloon material.No issues were noted with the actual device which could potentially have contributed to the pinhole leak.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16990240
Report Number2124215-2023-25583
Device Sequence Number7168034
Product Code NWX
UDI-Device Identifier08714729888307
UDI-Public08714729888307
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2025
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0030907199
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown